Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 11, 2021, 6:48 PM EDT for Boone County, Hamilton County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 6:48 PM EDT (22:48 UTC)
- Expired
- Jul 11, 2021, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Hamilton County, IN
The radar
The Indianapolis radar (KIND), 48 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
645
WWUS83 KIND 112248
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
648 PM EDT Sun Jul 11 2021
INZ021-028>031-035>043-049-120100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Henry-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Clinton, Newport, and New Castle
648 PM EDT Sun Jul 11 2021
...SHOWERS WITH FUNNEL CLOUDS POSSIBLE...
A few funnel clouds may form early this evening. These type of
funnel clouds rarely touch down but precautions should be taken
and you should move indoors immediately to be safe.
Locations impacted include...
Frankfort, Carmel, Fishers, Noblesville, Lebanon, Zionsville,
Westfield, Cicero, Whitestown, Sheridan, Arcadia, Thorntown, Kirklin,
Atlanta, Colfax, Advance, Kempton, Ulen and Morse Reservoir.
This includes the following highways...
Interstate 65 between mile markers 130 and 154.
Interstate 69 between mile markers 208 and 212.
Conditions in the atmosphere are favorable for weak, brief funnel
clouds that may form early this evening. They usually develop
beneath showers or weak thunderstorms and dissipate quickly.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors immediately and report it to the
National Weather Service.
LAT...LON 4020 8598 3998 8587 3992 8658 4010 8670
4016 8670 4021 8668 4033 8628
TIME...MOT...LOC 1921Z 239DEG 29KT 4005 8641
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 11, 6:29 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 11, 6:29 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 629 PM EDT Sun Jul 11 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Monday night) Issued at 256 PM EDT Sun Jul 11 2021 GOES water vapor shows well defined upper low this afternoon across NW MO with a slow meander to the southwest. Moisture streaming northeast of this low into our local area with weak short waves moving through the mean southwest flow. These waves coupled with weak instability, ample moisture and diurnal timing have led to scattered showers and a few isolated thunderstorms. Poor lapse rates and weak shear profiles keeping stronger updrafts and storms from developing today. Upper low to begin a slow drift northeast over next 24 hours and will eventually get absorbed by a short wave trough currently along the western US/Canada border that will be moving eastward and becoming a bit sharper with time. Models in good agreement on this scenario and have also slowed the eastward progression of residual trough that is left after phasing. Really not much change in thinking to short term forecast as this occurs, with primarily diurnal driven showers and thunderstorms Monday. Lapse rates remain poor with marginal instability on Monday. However, weak surface boundary may end up north of the area which could help give us a few more breaks in clouds and a Little increase in instability over today. 850mb winds also look to be a bit stronger on Monday and while shear is not great, is does look ample to help a few stronger storms develop. PWATs remain high in the 1.5" to 2" range with good moisture flux into the region so conditional heavy rain threat exists if deeper convection can get going. Too much uncertainty on this low chance condition so no watches planned with this issuance. Tonight and Monday night will still see chances for rain remain but coverage expected to be less than daytime unless any subtle short waves embedded in southwest flow can focus moisture and lift. Better details can be added to forecast if these waves appear in satellite or radar trends. Cloud cover should remain quite high through the period but cannot rule out pockets of clearing with daytime mixing and subsidence areas. This will keep daytime temps mostly in the 70s and overnight lows in the 60s with muggy conditions continuing. && .Long Term...(Tuesday through Sunday) Issued at 256 PM EDT Sun Jul 11 2021 Ensemble means indicate the upper low currently over the Midwest will lift off to the northeast around Wednesday. However, another trough may drop into the area from the northwest towards the end of the week. May be a relative minimum in the convective threat around Wednesday and Thursday, due to the departure of the upper low. However, the ensembles suggest some remnant weak trough axis may hang back across the area, so hesitant to take out the PoPs totally at this point. The next upper trough looks to be weaker and more progressive overall than the current system, although at this range, there is quite a bit of variance among the ensembles as to the strength and timing of this trough. Some of the faster solutions suggest the convective threat may get shoved off to the south by late next weekend. For now, will hold onto the PoPs through the end of the extended, and monitor the trends. && .Aviation...(00Z TAF Issuance) Issued at 628 PM EDT Sun Jul 11 2021 IMPACTS: -Flying conditions expected to be MVFR and worse at KIND and KLAF most of the TAF period and deteriorate to MVFR and worse at KHUF and KBMG after 03z MOnday. -Scattered or isolated showers tonight and Monday morning. Can not rule out a thunderstorm. Widespread showers and possibly thunderstorms Monday afternoon. DISCUSSION: Showers to diminish in coverage overnight but then increase in coverage Monday afternoon as the quasi-stationary front lifts north and a cold front approaches from the east. Can not rule out thunderstorms, but chances too low to put in the TAFs, especially tonight. Winds will be problematic with a stationary front over central Indiana. That said, generally they will become south and southwest Monday as the front lifts to the north. In any case, wind speeds will mostly be less than 10 knots. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...Lashley Long Term...JAS Aviation...MK
Hazardous weather outlook, Jul 11, 3:08 PM EDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 308 PM EDT Sun Jul 11 2021 INZ021-028>031-035>049-051>057-060>065-067>072-121200- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 308 PM EDT Sun Jul 11 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. A few thunderstorms are possible tonight. Severe thunderstorms are not expected but locally heavy rainfall could occur with any thunderstorm. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are expected Monday, especially in the afternoon and evening hours. A few strong storms are possible along with locally heavy rainfall and localized flooding. Scattered showers and storms remain possible through the week as a series of weather disturbances affect central Indiana. Locally heavy rain, lightning and a few strong storms are possible at times, especially each afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report heavy rainfall amounts this weekend. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 11, 3:25 PM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
325 PM EDT Sun Jul 11 2021
INZ030-037>039-112015-
Clinton-Tipton-Boone-Hamilton-
325 PM EDT Sun Jul 11 2021
...SHOWERS WITH FUNNEL CLOUDS POSSIBLE...
At 321 PM EDT, a shower with a spotter report of a funnel cloud was
located near Thorntown, moving northeast at 35 mph. These type of
funnel clouds rarely touch down but precautions should be taken and
you should move indoors immediately to be safe.
Locations impacted include...
Frankfort, Carmel, Fishers, Noblesville, Lebanon, Zionsville,
Westfield, Cicero, Whitestown, Sheridan, Arcadia, Thorntown, Kirklin,
Atlanta, Colfax, Advance, Kempton, Ulen and Morse Reservoir.
This includes the following highways...
Interstate 65 between mile markers 130 and 154.
Interstate 69 between mile markers 208 and 212.
Conditions in the atmosphere are favorable for weak, brief funnel
clouds that may form this afternoon. They usually develop beneath
showers or weak thunderstorms and dissipate quickly.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors immediately and report it to the
National Weather Service.
LAT...LON 4020 8598 3998 8587 3992 8658 4010 8670
4016 8670 4021 8668 4033 8628
TIME...MOT...LOC 1921Z 239DEG 29KT 4005 8641
LashleySpecial weather statement, Jul 11, 6:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
648 PM EDT Sun Jul 11 2021
INZ021-028>031-035>043-049-120100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Henry-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Clinton, Newport, and New Castle
648 PM EDT Sun Jul 11 2021
...SHOWERS WITH FUNNEL CLOUDS POSSIBLE...
A few funnel clouds may form early this evening. These type of
funnel clouds rarely touch down but precautions should be taken
and you should move indoors immediately to be safe.
Locations impacted include...
Frankfort, Carmel, Fishers, Noblesville, Lebanon, Zionsville,
Westfield, Cicero, Whitestown, Sheridan, Arcadia, Thorntown, Kirklin,
Atlanta, Colfax, Advance, Kempton, Ulen and Morse Reservoir.
This includes the following highways...
Interstate 65 between mile markers 130 and 154.
Interstate 69 between mile markers 208 and 212.
Conditions in the atmosphere are favorable for weak, brief funnel
clouds that may form early this evening. They usually develop
beneath showers or weak thunderstorms and dissipate quickly.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors immediately and report it to the
National Weather Service.
LAT...LON 4020 8598 3998 8587 3992 8658 4010 8670
4016 8670 4021 8668 4033 8628
TIME...MOT...LOC 1921Z 239DEG 29KT 4005 8641The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:25 PM EDT | Special Weather Statement | IND | Boone, Hamilton | 50 min |
| Jul 11, 6:38 PM EDT | Areal Flood Advisory | IND | Fountain, Tippecanoe | 3 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.